MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer septal occluder was chosen for implant using an 9f amplatzer treviso delivery system for an atrial septal defect (asd) closure procedure was performed under transesophageal echocardiography (tee) and fluoroscopy guidance.The atrial septal defect measured approximately 21¿22 mm, and device sizing was determined by balloon sizing using a 24 mm balloon.During the procedure, multiple devices were utilized due to difficulty achieving stable positioning, including 20 mm, 22 mm, and 24 mm occluders.The initially attempted 22 mm device could not be positioned despite multiple deployment techniques (lupv, rupv, and la deployment).A 20 mm device was then deployed but subsequently pulled through to the right atrium during the push/pull maneuver.A 24 mm device was deployed but was removed after it was noted to impinge on the mitral valve.A second attempt with a 22 mm device demonstrated no movement during push/pull testing, no valve impingement, good rim capture, and no residual defect.A stability check was performed, and no leak was detected.A 22 mm amplatzer septal occluder was ultimately selected and implanted using an unknown delivery system, and the device was placed and released.Shortly after release, and prior to the patient leaving the catheterization laboratory, immediate device migration was observed on tee and fluoroscopy.The device was reported to have shifted in position and turned perpendicular to the atrial septum while remaining within the septal region.The implanter indicated the cause of embolization was unknown.A 12-f amplatzer trevisio delivery system was inserted to facilitate removal, and a 10 mm snare was advanced to capture the migrated device.The device was secured by the right atrial pin, retracted into the catheter system, and removed successfully.Estimated blood loss was less than 30 ml, and the patient remained hemodynamically stable.The patient did not experience any rhythm changes or clinical symptoms, and no obstruction of blood flow was observed.Percutaneous retrieval via the groin was considered an emergency intervention to prevent permanent impairment or death.The device was successfully retrieved without incident.The patient remained stable throughout the procedure and was referred for surgical closure at a later date, which has not yet been determined.
 
Additional Manufacturer Narrative
An event of device migration during the implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported event could not be conclusively determined.It is possible that procedural condition and challenging anatomy could have contributed to this event.However, this cannot be confirmed.The reported unexpected medical intervention of removing the device was a result of case-specific circumstances as the device was scheduled to be snared.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 22mm amplatzer septal occluder was chosen for implant using an9f amplatzer treviso delivery system for an atrial septal defect (asd) closure procedure was performed under transesophageal echocardiography (tee) and fluoroscopy guidance.The atrial septal defect measured approximately 21¿22 mm, and device sizing was determined by balloon sizing using a 24 mm balloon.During the procedure, multiple devices were utilized due to difficulty achieving stable positioning, including 20 mm, 22 mm, and 24 mm occluders.The initially attempted 22 mm device could not be positioned despite multiple deployment techniques (lupv, rupv, and la deployment).A 20 mm device was then deployed but subsequently pulled through to the right atrium during the push/pull maneuver.A 24 mm device was deployed but was removed after it was noted to impinge on the mitral valve.A second attempt with a 22 mm device demonstrated no movement during push/pull testing, no valve impingement, good rim capture, and no residual defect.A stability check was performed, and no leak was detected.A 22 mm amplatzer septal occluder was ultimately selected and implanted using an unknown delivery system, and the device was placed and released.Shortly after release, and prior to the patient leaving the catheterization laboratory, immediate device migration was observed on tee and fluoroscopy.The device was reported to have shifted in position and turned perpendicular to the atrial septum while remaining within the septal region.The implanter indicated the cause of embolization was unknown.A 12-f amplatzer trevisio delivery system was inserted to facilitate removal, and a 10 mm snare was advanced to capture the migrated device.The device was secured by the right atrial pin, retracted into the catheter system, and removed successfully.Estimated blood loss was less than 30 ml, and the patient remained hemodynamically stable.The patient did not experience any rhythm changes or clinical symptoms, and no obstruction of blood flow was observed.Percutaneous retrieval via the groin was considered an emergency intervention to prevent permanent impairment or death.The device was successfully retrieved without incident.The patient remained stable throughout the procedure and was referred for surgical closure at a later date, which has not yet been determined.It was later confirmed that 20mm and 24mm amplatzer septal occluder were events of mis-sizing.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24283833
Report Number2135147-2026-00729
Device Sequence Number13252469
Product Code MLV
UDI-Device Identifier00811806010182
UDI-Public(01)00811806010182(17)290131(10)10208942
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number10208942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale
Patient Weight21 KG